Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 9, 2000, 3:56 PM EDT for Bamberg County, South Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 3:56 PM EDT (19:56 UTC)
- Expired
- Aug 9, 2000, 4:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bamberg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:12 PM EDT | Thunderstorm Wind 60 E | Bamberg, SC | Police reported numerous trees down in the Bamberg area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2091 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 091958 SVRCAE SCC009-092045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 356 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 445 PM EDT. * AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DENMARK. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAMBERG AT 410 PM EDT REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3332 8118 3322 8111 3330 8096 3338 8111 MC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:46 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 9, 2:46 PM EDT, 1 hour 10 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-100646- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 246 PM EDT WED AUG 9 2000 DISC: 18Z SFC ANALYSIS SHOWS WK HI PRES ALNG THE GLF CST AND A WK TROF SW TO NE ACRS THE CNTRL PTN OF THE STATE. SATELLITE SHOWS CU DEVELOPING ACRS THE STATE THIS AFT AND 88D SHOWING SHRA/TSRA ALSO DEVELOPING. STORMS DEVELOPING ALONG TROF AND OLD SEABREEZE BNDRY. MODELS CONT TO FCST THE RETROGRESSION OF THE MID/UPR RIDGE BACK TO THE ROCKIES AND TROFINESS DEVELOPING ACRS THE ERN PTN OF THE COUNTRY BY FRI. NOT MUCH IN THE WAY OF UPR SUPPORT FOR TSRA TON THRU THU NIGHT. BY FRI AS TROF BEGINS TO DEVELOP...S/W WL APPROACH THE AREA FM THE NW. AT THE SFC...SFC BNDRY ACRS THE MIDWEST WL SINK SWD TWRD THE AREA BY FRI. BUFKIT SOUNDING VERY UNSTABLE BY FRI...SO BELIEVE FRI WITH PROXIMITY OF FRNT WL BE THE BEST CHC FOR AFT/EVENING SHRA/TSRA. GUIDANCE TEMPS STILL CONT TO BE RUNNING ON THE HIGH SIDE...SO WL TRIM BACK A DEGREE OR TWO FOR THU. POPS CONT TO BE IN THE SLIGHT CHC/LOW CHC CATEGORY THRU THE PD. FCSTID = 77 CAE 75 97 74 93 / 20 20 20 30 AGS 73 96 73 93 / 20 20 20 30 SSC 74 97 74 93 / 20 20 20 30 OGB 74 97 74 93 / 20 20 20 30 .CAE... GA...NONE. SC...NONE. LCV
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.